Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 18, 2014, 05:30:26 PM

Login with username, password and session length


Members
  • Total Members: 22214
  • Latest: chuff
Stats
  • Total Posts: 620272
  • Total Topics: 46731
  • Online Today: 254
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Raised alt  (Read 973 times)

0 Members and 1 Guest are viewing this topic.

Offline Id81

  • member
  • Posts: 2
Raised alt
« on: May 03, 2012, 07:43:58 AM »
Hello all. I began atripla 16 moths ago. Great results. I became undetectable and my cd4 has risen to 960. Altho last month dropped to 740.
However my alt has always been high. My first ever alt reading was 104, than 100, than 90, than 70. Last month it went up to 99 and last weeks reading was 140 :-( I've been tested for all hep a,b,c and I'm negative. Also had boosters.
Im worried and confused as to what's going on. I've read about it on the net which has only Made me more scared :-(
I am going to see the consultant next week to discuss this issue. Has anyone any advice on what may be happening ? And is this common to happen.

Kind regards ID

Offline newt

  • Member
  • Posts: 3,868
  • the one and original newt
Re: Raised alt
« Reply #1 on: May 03, 2012, 07:01:43 PM »
That is barely 2 x lab "noraml" range. Maybe you always have high ALT levels. Clearly, if you want to do sommat about it vis a vis HIV meds, you have options but at around 100 I personally wouldn't sweat too much. ALT is affected by many things, from weight, to diet (buirgers, chips = higher, veg, mung beans = lower), genetics, alcohol and pain killers. And yes HIV meds, but around 100 is not really a worry.

 -matt
"The object is to be a well patient, not a good patient"

Offline Id81

  • member
  • Posts: 2
Re: Raised alt
« Reply #2 on: May 04, 2012, 07:11:45 AM »
Thank you Matt, for putting my mind to rest. Hopefully it will all get sorted next week. Your reply was interesting. My diet is generally good, i hardly drink alcohol. However I did take painkillers for about 11 days as I had a nasty cold that I couldn't shake off. I was taking them every 4 hours. My alt had already risen before that from 70 odd to 99 tho. However it was after that I began with a cold and hit the painkillers. My next alt reading was 140.
I will be careful with painkillers in future, I did wonder whether it would affect at the time. Is there anything else you know of of that is good for the liver ? Anything I can take ? Milk thistle ? Or any supplements ? I will discuss my options next week with the consultant.
I just wanna say thanks so much for taking the time to reply to me :-)
I feel a lot calmer since I read your Reply.  Hope you are well.
Many thanks.  :-)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.